Weight issues

scouser79

New
Messages
20
Reaction score
0
Points
0
Hi guys
I just have a quick question. Do any of you guy seem to suffer with weight gain? Recently my weight has ballooned by at least 40lbs! If I am honest my confidence has been knocked of late due to more seizures than normal which has halted my running regime but 40lb gain?! Any help with this would be welcomed
 

BuckeyeFan

Grandpa
Messages
1,907
Reaction score
0
Points
161
Did you change meds lately?

I gained weight after switching from Keppra to Lamictal. However, I think several other factors may have also been involved.
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,834
Reaction score
264
Points
193
I gained weight after switching to Lamictal too. All of the AEDs seem to have either weight gain or loss as a potential side effect.
 

Endless

Even Keel
Messages
4,466
Reaction score
2
Points
0
I gained on Keppra, lost on Topamax, am losing on lamictal. I'm so sick to my stomach on lamictal I'm just not eating. I think everybody is different on this stuff.
 

scouser79

New
Messages
20
Reaction score
0
Points
0
I've only changed dosage on my keppra but i do suffer mood swings on them too and have been given antidepressants to combat this so I am thinking is it those?
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,834
Reaction score
264
Points
193
Antidepressants can also cause weight change. Effexor in particular is associated with weight gain, but most "brain drugs" seem to have the potential to affect weight.
 

Tralee A

Pillar
Messages
85
Reaction score
0
Points
31
I've changed my meds alot of time but the adding of Lamictal was one weight gain tablet. the other for me was Vimpat
I cheered when i was able to try topamax but had huge side affect from it. by that i mean panic attacks. even over the smallest things. It was embarrassing when i'd freak out/burst into tears over nothing that bad
 

Loopy Lou

Veteran
Messages
2,396
Reaction score
92
Points
173
I've put on over 3 stone since starting Tegretol, so I know how you feel about the weight gain. I had to go out and buy some new clothes as none of mine seem to fit anymore.
 
Messages
114
Reaction score
0
Points
0
I have really struggled. I was hospitalized 6 wks last Aug/Sept when my seizures started. Three weeks before I was working as a pinup model, when I was released I had gained 60 lbs. Over the past two months I have exercised around seizures some weeks 7 days others none Average workout 45-60 mins on a recumbent bike . I have not eaten over 1100 calories no processed sugar, very minimal almost zero grains, tons of fruit, veggies, chicken, fish minimal fat- I lost 5 lbs in just over 2 months. I was only on tegretol.

Sent from my DROID RAZR using Tapatalk 2
 

Loopy Lou

Veteran
Messages
2,396
Reaction score
92
Points
173
I've been really struggling to lose my weight too, since last time i posted in here. I'm at 1000 calories a day although some days it's less, and i've managed to lose a grand total of 5lb over the last few months too. That's with going to the gym and walking an hour to work 4-5 times a week.

It's getting pretty depressing.
 

knothing

Stalwart
Messages
484
Reaction score
0
Points
91
I was gaining weight over the last few years thanks to my medications and started exercising to help then had a partial tear in my calf. I changed to eating 20 carbs or less per day (The Atkins Plan) back in January. As of my last weigh in I had lost 48lbs. It is hard work and has taught me many things about what I had been doing wrong in my eating.
 

KarenB

New
Messages
1,067
Reaction score
0
Points
0
My son gained a lot of weight when he was on Depakote, and then lost it when he was weaned off. And the wierd thing is...he's on a very strict diet (Ketogenic), and his calorie intake remained the same -- all food is weighed down to the last gram -- throughout the weight gain and loss. I guess it affected his metabolism.

Something that occurred to me in your case is that sometimes a thyroid problem can cause weight gain, and I think I remember it might also affect seizures. So you might want to get your levels checked if you haven't done that already.

I read a study (related to the ketogenic diet) that for kids on the diet -- either being overweight or underweight can lower the seizure threshhold. Also, our nutritionist has told us that a rapid weight gain or weight loss can trigger seizures. I suppose that might carry over to adults who aren't on the ketogenic diet.
 

Ryan.2288

New
Messages
18
Reaction score
0
Points
0
I am on Vimpat and Lamictal, before my surgery I had been on these two medications for at least a year and a half. By three days after the surgery, I went from 130 to 150-155. I am 6'3 so I was extreamly skinny, so this was a good thing in my case. I have been at 160-165 for three months after the surgery which I am very happy with. A lot of us do completely opposite things i've slowly learned.
 

KarenB

New
Messages
1,067
Reaction score
0
Points
0
Ryan -- was the surgery for epilepsy or something unrelated?

And...how has your seizure control been since the surgery and your weight gain?

At 6'3'' and 130 lbs, that would have been underweight (or nearly), which may have put you at more risk for seizures (if the study I mentioned above about weight for kids on the ketogenic diet carries over for adults not on the diet).
 
Top